Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 259, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2000, 4:22 AM CDT for Harrison County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 4:22 AM CDT (09:22 UTC)
- Expired
- May 19, 2000, 5:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:43 AM CDT | Thunderstorm Wind 55 E | Hallsville, TX | Trees and power lines down along FM450. |
| May 19, 4:45 AM CDT | Thunderstorm Wind 52 E | Marshall, TX | Trees and power lines down along Hwy 154. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS54 KSHV 190923 SVRSHV TXC203-191015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 422 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN TEXAS * UNTIL 515 AM CDT * AT 422 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF HALLSVILLE...OR ABOUT 6 MILES NORTHEAST OF LONGVIEW...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN TEXAS UNTIL 515 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:42 AM CDT, 40 minutes earlier.
Area forecast discussion, May 19, 3:42 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI MAY 19 2000 SURFACE ANALYSIS THIS AM SHOWED LOW PRESSURE STRETCHED OUT OVER THE OHIO AND MIDDLE MISSISSIPPI VALLIES WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SW AR JUST WEST OF KTXK AND INTO NE TX JUST WEST OF KTYR. SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG AND NEAR THE FRONTAL BOUNDARY AS IT EASED SLOWLY SOUTHEAST OVER PARTS OF THE FOUR STATE REGION. WITH HIGH PRECIPITABLE WATER VALUES AND SLOW MOVEMENT OF THE FRONT...HEAVY RAINFALL HAS OCCURRED WITH THE THUNDERSTORMS THAT DEVELOPED. IN THE MID LEVELS THE LOW THAT WAS OVER THE CENTRAL PART OF THE COUNTRY YESTERDAY HAS BECOME AN OPEN WAVE AND WILL BE MOVING INTO THE GREAT LAKES REGION WITH SERIES OF UPPER DISTURBANCES MOVING ACROSS THE PLAINS TODAY AND OTHER DISTURBANCES ACROSS THE LOWER PLAINS AND SOUTHERN GULF COAST STATES. THE FLOW OVER THE COUNTY WARNING AREA BECOMES NEAR ZONAL IN NATURE TOWARD THE LATER PART OF THE SHORT TERM...BUT WEAK DISTURBANCES WILL CONTINUE MOVING THROUGH THE FLOW. THIS COMBINED WITH THE REMINENTS OF OUTFLOW BOUNDARIES FROM ONGOING THUNDERSTORMS AND FURTURE DEVELOPMENT AND SURFACE BOUNDARY. THE SURFACE LOW PRESSURE AREA WILL MOVE INTO THE NORTHEAST AND ALONG THE CENTRAL US COASTAL AREA BY SATURDAY WITH THE TRAILING COLD FRONT/STATIONARY FRONT EXTEDNING WEST ACROSS THE GULF COAST STATES. WILL KEEP POPS HIGH THROUGH FORECAST PERIOD AND WILL LOWER TEMPERATURES DUE RAIN...COOLER THICKNESS VALUES. WILL MAKE THIS SHORT ONGOING SITUATION 06 SHV 82/63/78/64 8776 MLU 82/65/79/64 7655 TXK 77/62/77/64 7663 TYR 80/63/77/66 8754 LFK 83/F66/83/66 6564 .SHV...NONE. VII
In the hours before
Local storm report, May 19, 3:35 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 AM CDT FRI MAY 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0150 AM 1 E TEXARKANA AR WIND DAMAGE
05/19/00 MILLER NUMEROUS REPORTS OF TREES
DOWN NEAR CITY OF RONDO.
REPORTED BY LAW ENFORCEMENT.
0240 AM 7 N LEWISVILLE AR WIND DAMAGE
05/19/00 LAFAYETTE TREES DOWN ON STATE HWY 29.
REPORTED BY LAW ENFORCEMENT.
22/23The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:15 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 60 min |
| May 18, 11:17 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
| May 19, 3:24 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 36 min |
| May 19, 3:46 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 34 min |
| May 19, 4:00 AM CDT | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
| May 19, 4:42 AM CDT | Tornado Warning | SHV | Harrison, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.